Dear Ask The Doctor: I live in Japan, and I have a hard time communicating with my doctor. From last tuesday, I`ve had an extremely sore throat, many canker sores on my tongue, and it burns when I pee. I went to the doctor and he said I have tonsillitis. He prescribed me antibiotics. But when I told him that it burns when I pee, he just repeated that I should take the prescribed medicines.
Are all those ailments connected? Canker sores come and go, so even though I`ve never had that many, or on my tongue, I could presume that is just random bad luck. But I am concerned that it burns when I pee. Is that somehow related to my tonsillitis? Will I really be alright just taking the prescribed medication?
Dear Patient: I understand your concern about your condition; it would be very difficult for me to diagnose you without an examination and a better clinical history. However if your physician diagnosed a tonsillitis and that prescribed an antibiotic, he or she might have probably prescribed an antibiotic that covers both infections, but in my opinion a urine test to rule out or confirm a urinary tract infection should have been first taken. On the other hand since tonsillitis is commonly caused by viruses and doesnt need antibiotic treatment, in my opinion the medication prescribed could have been directed only to your urinary condition. I will suggest you to take your medication, but if you dont improve in the next few days, I will recommend also to be evaluated again and this time ask for a simple urine test to rule out urinary tract infection. I wish you a prompt recovery.